Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 19, 2000, 4:34 PM CDT for Laclede County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2000, 4:34 PM CDT (21:34 UTC)
- Expired
- Apr 19, 2000, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Laclede County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -623 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 192140 SVRSGF MOC105-192215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 434 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LACLEDE COUNTY IN SOUTHWEST MISSOURI * UNTIL 515 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF BUFFALO...MOVING EAST AT 50 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS... AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON BY 450 PM CDT. OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE...STOUTLAND. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING. SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 19, 3:00 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT WED APR 19 2000
FORECAST CONCERNS: SEVERE WEATHER THREAT TONIGHT...TEMPS THROUGHOUT
THE PERIOD.
LATEST SFC ANALYSIS INDICATES DRYLINE/SFC TROF EXTENDING FM NWRN MO
BACK INTO N-CNTRL OK. DECK OF LOW CLOUDS HAVE WORKED EWD INTO CNTRL
AND SWRN MO. CLOUDS ARE ALONG THE LEADING EDGE OF HIGHER DEWPOINTS
(+65F). 18Z KSGF INDICATES CONDITIONS STILL VERY UNSTABLE OVER THE
AREA. HOWEVER...STRONG MID LVL CAP STILL IN PLACE WITH H70 TEMP OF
+11C. SBCAPES ACRS THE AREA RUNNING 2000 TO 2500 J/KG ATTM. JUST
STARTING TO SEE SOME RETURNS ON THE 88D OVER WRN ZNS. SPC MONITORING
AREA JUST TO OUR WEST FOR POSSIBLE WW. LOOKS LIKE A LONG EVENING
AHEAD.
SHORT TERM CONCERN IS SEVERE WEATHER POTENTIAL OVER THE FA.
ACCORDING TO LATEST MODEL DATA...APPEARS THAT THE CAP WILL HOLD OVER
MUCH OF THE REGION UNTIL LATE AFTN. SBCAPE ARE FCST TO REACH ABOVE
3K J/KG LATE TODAY...ESPECIALLY IF LOW CLOUDS BREAK UP. UPPER LVL
WIND MAX/DYNAMICS WL APPROACH THE AREA BY EARLY THIS EVENING. THIS
SHOULD WEAKEN THE CAP AND ALLOW CONVECTION TO INITIATE OVER SE
KANSAS AND NERN OK. STILL APPEARS THAT DOWNBURST WINDS AND LARGE
HAIL WILL BE THE PRIMARY THREAT. LOW LVL WIND PROFILE NOT THAT
IMPRESSIVE ATTM AS FAR AS DIRECTIONAL SHEAR GOES...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT. WET BULB ZERO HEIGHT ON KSGF 18Z
SOUNDING STILL RATHER LOW (9500FT).
PLAN TO KEEP SAME TREND IN THE FORECAST FOR TNGT WITH TSRA BECOMING
LIKELY. WL ALSO HIGHLIGHT SEVERE THREAT. OVERALL...USED A BLEND OF
THE ETA AND AVN FOR THIS FCST. FRONT/DRYLINE EXPECTED TO MOVE THE FA
TONIGHT...AS SFC LOW TRACKS ACRS NRN MO AND INTO THE OHIO VALLEY ON
THURSDAY.
UPPER LVL LOW OVER THE NRN PLAINS IS FCST TO DRIFT SLOWLY EWD OVER
THE NEXT 24 HOURS. UPR TROF AXIS NOT PROGGED TO MOVE ACRS THE AREA
UNTIL LATE THURSDAY AND THURSDAY NIGHT. DRIER AIR WILL WORK IN FROM
THE SW LATE TONIGHT AND EARLY ON THURSDAY. MODELS THEN INDICATE SOME
WRAPAROUND MOISTURE WORKING INTO PARTS OF THE AREA BY THURSDAY AFTN.
APPEARS THAT NRN COUNTIES WILL HAVE THE BEST CHANCE OF SEEING LOW
CLOUDS. A WESTERLY SFC WIND...ALONG WITH SOME SUNSHINE...COULD
RESULT IN A DECENT WARM UP BEFORE CAA KICKS IN ON THURSDAY. HIGH
PRESSURE RIDGE BUILDS IN THURSDAY NIGHT FRIDAY...BRINGING SLIGHTLY
COOLER AND DRIER AIR.
WILL USE A BLEND OF NGM AND AVN MOS TEMPS FOR MOST PERIODS...BUT
WILL GO A LITTLE WARMER FOR LOWS TNGT.
IN THE EXTENDED...LIMITED TIME TO LOOK AT DATA THIS AFTN. HIGH
PRESSURE WILL PERSIST ON SATURDAY AND MOST OF SUNDAY. NEXT SRN
STREAM SYS FCST TO APPROACH LATE SUNDAY INTO MONDAY...RESULTING IN A
CHANCE OF SHRA/TSRA. WL TREND TOWARD CURRENT FCST AND NOT MAKE TOO
MANY CHANGES.
PRELIMINARY CCF NUMBERS (FOR COORDINATION PURPOSES ONLY):
SGF BB 057/064 041/062 043 097210
JLN BB 056/065 044/06c5 045 096210
UNO BB 061/067 043/062 042 097310
VIH EB 058/065 040/060 042 097310
.SGF...NONE.
CRIn the hours before
Special weather statement, Apr 19, 1:00 PM CDT, 3 hours 34 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED APR 19 2000 ...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE OVER THE REGION IS VERY UNSTABLE...HOWEVER THERE IS A LAYER OF WARMER AIR IN THE MID LEVELS THAT WILL TEND TO PREVENT THUNDERSTORM DEVELOPMENT FOR MOST OF THE AFTERNOON. A STRONG COLD FRONT OVER THE PLAINS STATES WILL BEGIN TO MOVE EAST LATE TODAY. AS THE COLD FRONT EDGES CLOSER TO SOUTHEAST KANSAS AND THE MISSOURI OZARKS...THE CHANCES OF THUNDERSTORMS WILL INCREASE OVER THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. DUE TO THE VERY UNSTABLE ATMOSPHERIC CONDITIONS IN PLACE ACROSS THE REGION...THE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE DURING THE EARLY EVENING HOURS...AND MOVE EAST ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL MISSOURI DURING THE OVERNIGHT HOURS. PERSONS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS ARE URGED TO KEEP UP TO DATE WITH THE LATEST FORECASTS...STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. SPOTTERS AND EMERGENCY MANAGERS FURTHER TO THE EAST WILL LIKELY BE NEEDED LATER TONIGHT. .OUTLOOK FOR THURSDAY THROUGH SATURDAY... THE SHOWER AND THUNDERSTORM ACTIVITY WILL END DURING THE DAY ON THURSDAY...OTHERWISE NO SEVERE WEATHER EXPECTED. FOR OTHER PRODUCTS ISSUED BY YOUR NATIONAL WEATHER SERVICE AT SPRINGFIELD MISSOURI...VISIT OUR WEB SITE AT WWW.CRH.NOAA.GOV/SGF. CR/SS
Special weather statement, Apr 19, 3:35 PM CDT, 59 minutes before
KSZ073-097-101-MOZ055-056-066>068-077-078-088-089-192245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CDT WED APR 19 2000 ...TORNADO WATCH IN EFFECT UNTIL 10 PM FOR SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 10 PM FOR THE FOLLOWING COUNTIES: IN KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...JASPER...BARTON...VERNON...DADE...CEDAR...ST CLAIR... HICKORY...BENTON AND MORGAN. INCLUDING THE CITIES OF JOPLIN...FORT SCOTT...PITTSBURG...OSCEOLA ... STOCKTON AND WARSAW. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED THIS EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE MOIST AND VERY UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER WITH DAMAGING WIND GUSTS ALSO POSSIBLE. TORNADO DEVELOPMENT WILL BECOME MORE FAVORABLE THIS EVENING AS THE LOWER ATMOSPHERIC WIND PROFILE CHANGES. SPOTTERS AND EMERGENCY MANAGERS SHOULD EXPECT ACTIVATION THIS EVENING. STAY TUNED TO THIS STATION FOR MORE INFORMATION ON THIS DEVELOPING SEVERE WEATHER SITUATION. SUTTuON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 44 min |
| Apr 19, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 27 min |
| Apr 19, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 46 min |
| Apr 19, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 26 min |
| Apr 19, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.